Hard times

     I  have had a bad week. I do not know if I am getting  any better.  I have been getting numb areas for the last two weeks. It is wierd, wake up with my arm very numb (still can move it) by the end of the day most of the feeling comes back & somewhere else is numb. My legs are very numb, & getting  number each day. My legs are getting harder to move, my legs are getting weaker. The last two times in Physio I have not done as well.
     In the weeks before I had worked up to 15 min's on gear 2 & 3.  Two times ago I did 15 min on gear 0. My legs were very tired & sore, also the rmps went from 80 - 120 rpms to 40 - 50. The last time (mon) I only did 9 min's & 5 min's of that the motor did it for me as I could no longer do it myself. Things are tiring me out more, I am tired all of them time. My swollowing is also slowly getting worse, I have trouble with swallowing, when I swallow solid foods (breads seem to be the worst) they will not go down so taking a sip of liquid takes them down, as long as I have liquid I am fine. But now sometimes when swollowing liquid it does not go down right. It is not like normal when that happens and you cough and cough. No all I feel is a bit of a tickle in my throat. Then later a wet cough. Sometimes I do not feel the tickle. The next step is for them to thicken all of my liquids. I do not want that to happen, so as long as it is only happening a couple times a week I am not telling them.
My vision is getting worse as well. I know that one of the lesions in my brain is in my vision centre. So for what ever reason that one is swelling. For me the hardest symptom to cope with. Reading is how I cope and spend my time. I think I could cope with almost anything if I could read.
     I also have noticed that I can not move as well as I did. It is harder to lift up my legs.
     I know the steriods are still helping me. It was just so easy to get excited when I was doing so well. 
     What happened
     Got chemo two weeks later come here to St. Mary's one week later got real bad hard to breath as most of my chest was paralised. Got steriods (500 mg x day x 3 days) they kept me moving for 7 weeks during that time I for stronger & stronger. It was easy to believe that it was due to the chemo. But the steriods did ware off. It was just under two weeks to next dose of chemo so they gave me 500 once day for 2 days. That kept me going for 2-3 weeks. Got big dose 500 mg 2 x day for 3 days, that was 3 weeks ago. 
     The good thing about steriods is they work quickly. The bad thing about steriods is they will stop working. The length of time they work for will get less & less until they do not work at all. They are also dangerous if you take them too often.
     I am going to phone the MS clinic, I need to talk to him about the chemo. I never ask him how much of the swelling of the lesions. How much smaller does it make them. It has some terable sideffects (heart failure / blood cancers / lose the ability to make more blood / plus getting infections) I do not know how much the chemo should work. On the other end I am taking a small dose so we may have to go up in dosing.
     It is allot to think about. 

Replies

dxat59
dxat59

My heart goes out to you. I know you are beyond disappointed right now. Yes, I think you need to call the MS clinic and see what they say. I wish I could make it all better for you. All I can give you is my love, prayers and support.
Gentle hugs, Linda
deleted_user
deleted_user

Hey Kayce,

I am keeping you in my thoughts and prayers. I hope that things get a little easier for you. MS is just such a strange disease, so unpredictable. Don\'t let it get you down though! I like to take time everyday to think about all the things that I have that I am thankful for. Sometimes it helps when I\'m feeling down. Message me if you need anything!

Susan